Communications in Mathematical Physics

, Volume 85, Issue 3, pp 449–470 | Cite as

Symmetric random walks in random environments

  • V. V. Anshelevich
  • K. M. Khanin
  • Ya. G. Sinai
Article

Abstract

We consider a random walk on thed-dimensional lattice ℤd where the transition probabilitiesp(x,y) are symmetric,p(x,y)=p(y,x), different from zero only ify−x belongs to a finite symmetric set including the origin and are random. We prove the convergence of the finite-dimensional probability distributions of normalized random paths to the finite-dimensional probability distributions of a Wiener process and find our an explicit expression for the diffusion matrix.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Kesten, H., Kozlov, M., Spitzer, F.: Compositio Math.30, 145–168 (1975)Google Scholar
  2. 2.
    Ritter, G.A.: Random walk in a random environment. Thesis, Cornell University, 1976Google Scholar
  3. 3.
    Chernov, A.A.: Usp. Phys. Nauk (in Russian)100, 277–328 (1970)Google Scholar
  4. 4.
    Temkin, D.E.: J. Crystal Growth5, 193–202 (1969)Google Scholar
  5. 5.
    Solomon, F.: Ann. Prob.3, 1–31 (1975)Google Scholar
  6. 6.
    Sinai, Ya.G.: Theor. Prob. Appl. (in press)Google Scholar
  7. 7.
    Anshelevich, V.V., Vologodskii, A.V.: J. Stat. Phys.25, 419–430 (1981)Google Scholar
  8. 8.
    Alexander, S., Bernasconi, J., Orbach, R.: Phys. Rev. B17, 4311–4314 (1978)Google Scholar
  9. 9.
    Bernasconi, J., Beyeler, H.U., Strässler, S.: Phys. Rev. Lett.42, 819–822 (1979)Google Scholar
  10. 10.
    Alexander, S., Bernasconi, J., Schneider, W.R., Orbach, R.: Rev. Mod. Phys.53, 175–198 (1981)Google Scholar
  11. 11.
    Papanicolaou, G., Varadhan, F.R.S.: Boundary value problems with rapidly oscillating random coefficients. In: Colloquia mathematica societatis Janos Bolyai 27, Random fields, Vol. 2, pp. 835–873. Amsterdam, Oxford, New York: North-Holland Publishing Company 1981Google Scholar
  12. 12.
    Kozlov, S.: Mat. Sb. (in Russian)113, 302–328 (1980)Google Scholar
  13. 13.
    Friedrichs, K.O.: Perturbation of spectra in Hilbert space. Providence, R.I.: Math. Soc. 1965Google Scholar

Copyright information

© Springer-Verlag 1982

Authors and Affiliations

  • V. V. Anshelevich
    • 1
  • K. M. Khanin
    • 2
  • Ya. G. Sinai
    • 2
  1. 1.Institute of Molecular GeneticsAcademy of Science of USSRMoscowUSSR
  2. 2.L. D. Landau Institute for Theoretical PhysicsAcademy of Science of USSRMoscowUSSR

Personalised recommendations